Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 43, NWS Lincoln, IL

September 11, 2014Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Sep 11, 2014, 10:35 PM CDT for Clay County, Richland County, Illinois. It took effect at Sep 12, 2014, 5:24 AM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Sep 11, 2014, 10:35 PM CDT (03:35 UTC)
In effect from
Sep 12, 2014, 5:24 AM CDT
Expired
Sep 19, 2014, 8:32 AM CDT
In force
7 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.92 ft at Sep 13, 2014, 4:00 AM CDT.

actionminormoderate510152009/1209/1309/1409/1509/1609/1709/1809/1909/20
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WGUS43 KILX 120335
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1035 PM CDT THU SEP 11 2014

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

.Synopsis...Heavy rains from the last couple of days will push the
Little Wabash River near Clay City above flood stage by tomorrow
morning.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-121735-
/O.NEW.KILX.FL.W.0043.140912T1332Z-000000T0000Z/
/CLAI2.1.ER.140912T1332Z.140913T1800Z.000000T0000Z.NO/
1035 PM CDT THU SEP 11 2014

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River near Clay City.
* From Friday morning until further notice.
* At  945 PM Thursday the stage was 15.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 19.3 feet by Saturday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  15.8 Thu 10 PM   17.8   19.2   19.2

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
6 follow-up statements
380 
WGUS83 KILX 121024
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
524 AM CDT FRI SEP 12 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-130024-
/O.EXT.KILX.FL.W.0043.140912T1024Z-140913T0600Z/
/CLAI2.1.ER.140912T0935Z.140912T1200Z.140913T0000Z.NO/
524 AM CDT FRI SEP 12 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* From early this morning until late tonight.
* At  445 AM Friday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.1 feet by this
  afternoon. The river will fall below flood stage this evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.0 Fri 5 AM    17.4   15.7   13.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
990 
WGUS83 KILX 121343
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
843 AM CDT FRI SEP 12 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-130343-
/O.EXT.KILX.FL.W.0043.000000T0000Z-140914T1017Z/
/CLAI2.1.ER.140912T0935Z.140913T0000Z.140914T0417Z.NO/
843 AM CDT FRI SEP 12 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until late Saturday night.
* At  745 AM Friday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by 
  tomorrow morning. The river will fall below flood stage tomorrow 
  evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.4 Fri 8 AM    18.8   17.0   13.5


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
793 
WGUS83 KILX 130152
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
852 PM CDT FRI SEP 12 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-131552-
/O.EXT.KILX.FL.W.0043.000000T0000Z-140915T0000Z/
/CLAI2.1.ER.140912T0935Z.140913T1200Z.140914T1800Z.NO/
852 PM CDT FRI SEP 12 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Sunday evening.
* At  845 PM Friday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by 
  tomorrow morning. The river will fall below flood stage Sunday 
  afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.9 Fri 9 PM    19.0   18.4   15.7

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
880 
WGUS83 KILX 131408
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
908 AM CDT SAT SEP 13 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-140408-
/O.EXT.KILX.FL.W.0043.000000T0000Z-140914T2136Z/
/CLAI2.1.ER.140912T0935Z.140913T1145Z.140914T1536Z.NO/
908 AM CDT SAT SEP 13 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Sunday afternoon.
* At  845 AM Saturday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  18.9 Sat 9 AM    18.6   12.4    9.6


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
194 
WGUS83 KILX 140129
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
829 PM CDT SAT SEP 13 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-141529-
/O.EXT.KILX.FL.W.0043.000000T0000Z-140914T1647Z/
/CLAI2.1.ER.140912T0935Z.140913T1145Z.140914T1047Z.NO/
829 PM CDT SAT SEP 13 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Sunday morning.
* At  745 PM Saturday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  18.7 Sat 8 PM    17.9   11.9    9.6


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
080 
WGUS83 KILX 141021
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
521 AM CDT SUN SEP 14 2014
 

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-141051-
/O.CAN.KILX.FL.W.0043.000000T0000Z-140914T1647Z/
/CLAI2.1.ER.140912T0935Z.140913T1145Z.140914T0756Z.NO/
521 AM CDT SUN SEP 14 2014

The Flood Warning is cancelled for
  The Little Wabash River near Clay City.
* At  445 AM Sunday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  256 AM Sunday.
* Forecast...The river will continue to fall to 11.9 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  17.7 Sun 5 AM    11.9    9.6    7.3


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Sep 11, 9:01 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 11, 9:01 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
901 PM CDT Thu Sep 11 2014

.UPDATE...
ISSUED AT 900 PM CDT THU SEP 11 2014

High pressure at the surface extends from Montana to Ohio, but an
abundance of low level moisture trapped near the surface is
keeping cloud cover across a majority of the Upper Midwest. An
upper level trough positioned on top of the surface high is
focusing jet stream dynamics from South Dakota through the Great
Lakes to Ontario. Short waves in the leading edge of the upper
trough are triggering spotty showers and spreading mid and high
clouds toward western IL. Overall, a blanket of low clouds will
dominate the next 24 to 36 hours, with sunshine probably not making
much of an appearance until Saturday afternoon. Unseasonably cool
conditions will continue during that time as well, with diurnal
swings in temperature generally less than 10F.

The main updates for this evening were to increase cloud cover
tonight and tomorrow, and trim a degree or two from the low temps
across our northern counties. Updated info will be available shortly.

&&

.SHORT TERM...(Tonight)
ISSUED AT 259 PM CDT THU SEP 11 2014

Cold front just south of the Ohio River Valley this afternoon as
high pressure builds into the Midwest.  Northerly flow at the sfc
bringing unseasonably cool temps into the region, in stark contrast
to the weather of the last few days.  Cooler temperatures expected
to continue into the overnight hours.  With lows dipping into the
upper 40s across the nrn portions of the state...and low 50s before
dawn for much of Illinois.  Breaks in the cloud cover off to the
west not having much success in moving into the region.  As a
result, continued cloud coverage expected through the overnight
hours as llvl RH has remained trapped.  Both NAM and HRRR slow to
move clouds out, though some brief clearing is possible NW of the
Illinois River.

&&

.LONG TERM...(Friday through Thursday)
ISSUED AT 259 PM CDT THU SEP 11 2014

Cool and cloudy conditions are expected again Friday as low level
northerly flow continues with a strong capping inversion at around
850 mb. An upper level shortwave will be rapidly approaching from
the west. The axis of the shortwave expected to cross Illinois late
Friday evening to early Saturday morning...pushing another frontal
boundary through the region. Current model forecasts are fairly
consistent keeping precipitation with this feature mainly north of
I-72...and modest amounts around 0.10 inches or less. Have PoPs
beginning Friday afternoon west of I-55 as lift associated with the
approaching shortwave begins...then PoPs spread through most areas
I-55 northward Friday evening. The system moves rapidly east-
northeastward leaving a cool and dry weekend behind it...with highs
in the 60s and lows in the 40s...as high pressure settles over the
area.

The next chance for precipitation will be Monday as models
consistently track another broad trough through the midwest. Cool
dry northwesterly flow aloft is expected to follow for the remainder
of the week with little chance for any precipitation and below
normal temperatures continuing.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
ISSUED AT 656 PM CDT THU SEP 11 2014

MVFR clouds will prevail over the next 24 hours, with some
periodic IFR cloud heights possible late tonight and early Friday
morning. Subsidence under a cold dome of high pressure is keeping
a blanket of low moisture in place across much of the Upper
Midwest. A fast moving shortwave is triggering a narrow band of
showers across south-central Iowa, that are moving toward N IL.
No precip was included at PIA for now, as the trajectory of the
showers and forecast soundings do not look supportive of precip
that far south with this wave. As the upper trough rotates into N
IL tomorrow, coverage of showers will increase west of I-55. We
included a VCSH in the afternoon for all sites but CMI.

Winds will remain north to northeast over the next 24 hours, with
wind speeds climbing to around 10kt during the day, and
diminishing to 5-7kt at night.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SHIMON
SHORT TERM...HJS
LONG TERM...ONTON
AVIATION...SHIMON
Hazardous weather outlook, Sep 11, 3:19 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT THU SEP 11 2014

ILZ027>031-036>038-040>043-047>051-121100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
319 PM CDT THU SEP 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING IS
EXPECTED THROUGH MOST OF NEXT WEEK FROM HAVANA TO BEARDSTOWN.
FOR INTERESTS ALONG THE SPOON RIVER BASIN...MINOR FLOODING IS
FORECAST FOR THE NEXT COUPLE OF DAYS AT LONDON MILLS AND SEVILLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-066>068-071>073-121100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
319 PM CDT THU SEP 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

Nearby

River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.